MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Catalog Number BMX9690BER125
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient underwent a coil embolization procedure in the internal carotid artery (ica), middle cerebral artery (mca), and anterior cerebral artery (aca) using a benchmark bmx96 access system (bmx96), neuron select catheter 6f (6f select), and a non-penumbra microcatheter.After successful completion of the procedure, while advancing the bmx96 containing the 6f select into the origin of the left vertebral artery to perform an angiogram of the posterior anatomy, the distal end of the 6f select broke off in the subclavian artery and was stuck.The procedure ended at this point.The patient was then taken to surgery to remove the remaining broken distal end of the 6f select.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient underwent a coil embolization procedure in the internal carotid artery (ica), middle cerebral artery (mca), and anterior cerebral artery (aca) using a benchmark bmx96 access system (bmx96), neuron select catheter 6f (6f select), and a non-penumbra microcatheter.After successful completion of the procedure, the bmx96 containing the 6f select was advanced into the left vertebral artery to perform an angiogram.The 6f select fractured in the subclavian artery and became was stuck.A snare device was used to remove the 6f select; however, the catheter continued to fracture into smaller fragments.The patient was then taken to surgery to remove the remaining fragments of the 6f select.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: mw5115938.Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #02 mfr report: 3005168196-2023-00127.1.Section b.Box 1.Adverse event and/or product problem.2.Section b.Box 2.Outcomes attributed to adverse event.3.Section g.Box 4.Date received by manufacturer.4.Section h.Box 1.Type of reportable event.5.Section h.Box 6.Conclusions code 1 & conclusions code 2.The following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section b.Box 5.Describe event or problem.2.Section e.Box 4.Initial reporter also sent report to fda.3.Section g.Box 3.Report source h3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16588488
Report Number3005168196-2023-00127
Device Sequence Number17616195
Product Code DQY
UDI-Device Identifier00815948022645
UDI-Public815948022645
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Catalogue NumberBMX9690BER125
Device Lot NumberF102135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer07/24/2023
03/28/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date07/26/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA01/01/2005